My Doc is considering prescribing Viibryd 10 mg for me for depression. Anyone out there who has been on it? Thoughts? Suggestions? Has anyone been on it and tried to stop? Issues? I am going through a horrible time trying to get off Effexor and don't want to trade one bad thing for another. Thanks everyone. Looking forward to hearing from you.
The good news is that I've found Viibryd to be the most effective anti-depressant I've ever taken. Obviously, that is probably a function of my body chemistry. You may have a different result. The bad news is that I have had a devil of a time titrating down my dosage - much as I have heard others complain, including yourself, about Effexor.
My recommendation to you is to not take a greater dose of Viibryd than is effective. Many people find 20 or 30 mg per day of Viibryd to be an effective dose. Don't let your Doctor tell you that 30 mg is not an option - that it has to be either 20 mg or 40 mg per day. My first Doc talked me into going to 40 mg of Viibryd per day when I had been doing just fine on 30 mg for several weeks. Not that 40 mg of Viibryd has been bad but sometimes I feel a little too "mellow" a tad "over-medicated". So after years at 40 mg per day I am attempting to titrate down to a lower dose and have had to really work with my current Doctor to do this in a way that avoids excessive agitation, irritability and insomnia. The answer appears to be titrating in increments of just 5 mg and not just for weeks at a time - but for months at a time! This is accomplished by cutting 10 mg tablets in half.
Best of luck to you!
Hey! I am now in the process of trying to taper off this medicine. I know this may work different for others, but I was taking this for depression and anxiety. I thought at one point I was able to get to the person I truly was, but this medicine has been a nightmare! I have terrible anxiety at night along with insomnia. I spent 2 months like a walking zombie. I also experienced weekly episodes of sleep paralysis, vivid nightmares (a listed side effect of this medicine), and auditory hallucinations as I was sleeping. I've never struggled with hearing voices in my entire life, but as I researched this medicine on different sites I found so many people struggled from the same symptoms. I can't believe I allowed myself to suffer in silence as I was too afraid to tell people what was happening to me. It was comforting to see I wasn't alone. I don't say all this to scare you and I know you may react to this differently. I just wanted to share with others how this medicine hurt me more than helped me. Once I saw others going through the same issues, I had the courage to get off this medicine. I am now switched from 40 to 20 mg and I officially take my last dose this Monday. I am super excited! I already see a difference in the change of dosage and I don't hear as many voices at night as I am falling asleep. That is proof that this medicine has done this to me! I am starting cymbalta to help ease the potential side effects of viibryd. I would encourage you to research the withdrawal symptoms of this medicine they are pretty scary! I just want to move on with my life and forget this medicine ever happened to me. Other patients have complain about the dreams and insomnia to my doctor too. This drug is too new and need some kinks worked out, before they continue to give it to people. I hope this helps and thank you for being open about your journey. Best of luck to you!
- Viibryd Information for Consumers
- Viibryd Information for Healthcare Professionals (includes dosage details)
- Side Effects of Viibryd (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 4 Nov 2011 • 1 answer
Updated 1 Nov 2018 • 24 answers
Updated 27 Aug 2015 • 1 answer
Updated 25 Feb 2016 • 1 answer
Updated 3 Aug 2018 • 1 answer